Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Felt pregnant, every test negative. Had spotting, back ache, nausea, high body temperature and food cravings. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
I have felt pregnant for a couple of weeks. every test comes up negative. now instead of a period I had spotting for two days and now nothing. I still feel off - back aches, nausea, fatigue, body temperature getting higher than normal, cravings for food I don't usually eat, sensitivity to smells. what's going on ?
Posted Thu, 3 Oct 2013 in Abortion and Stillbirth
Answered by Dr. Timothy Raichle 17 minutes later
Brief Answer:
Cycle related symptoms

Detailed Answer:
If you are not cycling regularly, then you are not ovulating regularly. This leads to irregular cycles, breakthrough bleeding, and all in the setting of negative pregnancy tests. The symptoms you describe are all hormonally driven, and made worse by how irregular your cycles are. Here is what should happen:

1. You need to see your OB/GYN.
2. They need to check your thyroid, prolactin levels, and tests for PCOS
3. You probably need an ultrasound of the uterus and ovaries

This can be sorted out. It is not healthy for your uterus to cycle in this manner. Unless you are trying to get pregnant, the best way to get rid of these symptoms and regulate your cycle would be to start birth control pills.

I hope that this helps and good luck!
Above answer was peer-reviewed by
Follow-up: Felt pregnant, every test negative. Had spotting, back ache, nausea, high body temperature and food cravings. Suggest? 11 minutes later
I am on birth control - zovia. my cycles aren't always regular even with BC. I've used several different kinds.
Answered by Dr. Timothy Raichle 5 hours later
Brief Answer:
Need further evaluation

Detailed Answer:
If you are having irregular bleeding not controlled with hormones / birth control, then something else might be going on. You need a second opinion that should include a review of your history prior to the use of birth control pills, an exam, an ultrasound, and a review of what labs were done or not done that might be related to irregular cycles and the symptoms that you originally described!

I hope that this helps!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor